Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Suffering from cystic acne on back after swimming. Is it a allergic reaction due to pollutant?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5783 Questions
Hello, I have had skin problems since i was 13, I had acne which has cleared up but I have such dreadful skin its making me miserable. My doctor said my skin looked dry. My doctor also said that she thinks my symptoms are stress/anxiety related but I'm not so sure even though I've been through a lot of stress to put it mildly. I've added pictures to show what my skin is like. Any help or advice would be good because it makes me so depressed. Its also worth noting that I have the same skin all over the top of my back as in the pictures then a rash similar but less dry on my legs, arms and chest. One interesting thing that may or may not be of relevance - I was on holiday in the Costa XXXXXXX before this I only suffered from acne on my face. I went for a swim in the sea and the next morning I had the (I'm not exaggerating) worst cystic acne from top to bottom on my back. I thought I could possibly of had a allergic reaction to a pollutant in the sea? maybe It is just coincidence. What I've done to try and treat my skin - I cut out dairy for 1month. I had a gluten sensitivity test which came back negative. I had a TSH test for thyroid which came back negative. (Although maybe I need free T3/T4 test?) I have no iron deficiency I would note my sleep is pretty bad, lately I've had partial insomnia sleeping 2hours at a time. On the other end I would sometimes sleep for 10-14hours but my skin wasn't any better then. I've had M.E/CFS symptoms since my acne started when i was 13. My doctor gave me a topical, which I don't agree with. With the underlying rash over my body it feels like its a problem inside my body. Thanks If you have any additional questions I will answer anything!
Posted Sun, 15 Dec 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 34 hours later
Brief Answer: Details below Detailed Answer: Hello Thanks for the query and photographs. You have given a detailed history. Definitely you have developed a severe grade 4 acne, as clearly seen in pictures. I wonder why capsule isotretinoin was never prescribed to you. It will give you very good response. As It is a prescription drug, you must meet a dermatologist. Please get it prescribed, your skin may improve with this. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
Follow-up: Suffering from cystic acne on back after swimming. Is it a allergic reaction due to pollutant? 11 hours later
Hello thanks for your reply. I was offered accutane (which is isotretinoin?) but i refused because of the side effects, I felt with my CFS symptoms could become a lot worse on the drug. I used to have acne but now I just have very horrible blotchy/red skin which i feel is different to the acne i once had. I used to get a lot of spots, but now It's just red/dry skin. Could it be Rosacea? or a yeast overgrowth? I appreciate your advice but I really don't want to take a drug as strong as isotretinoin thank you
Answered by Dr. Rahul Kumar 12 hours later
Brief Answer: details below Detailed Answer: Hello Thanks for the follow up and sorry for replying late. Ya I can understand isotretinoin is bit strong. No it is not rosacea, as even your back is severely affected. Rosacea usually involves face. The area of involvement is more, so topicals will not be effective for you. You must take an oral therapy. I suggest you to try tab minocycline. It is also very effective and will not worsen CFS. Hope this helps you. Feel free to ask any other doubt. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor